Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Getting pain and pressure in back of neck. Took asprin for headache. Is it safe to take claritin?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I was sick a few days ago with what I believe to be a cold. Now i'm all better but out of nowhere, I get this pain and pressure in the back of my neck, nearest to my head and ears. I have no problem working out, walking, or anything else, but it worsens when I bend over. I have taken asprin to relieve the headache but come back in a few hours. Will Claritin help the pressure and ache I have in my neck?
Posted Sat, 24 Nov 2012 in Headache and Migraines
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Claritin is an anti allergic and is not likely to help in decreasing the pain and discomfort at the back of your neck.
It is likely to be due to a muscle sprain or cervical spondylosis or a post infection headache. You need to take a mild pain killer like acetaminophen round the clock along with a muscle relaxants. Avoiding using a pillow and a hot fomentation in the area will be helpful.
Avoid temperature extremes. Drink plenty of fluids and consume plenty of fruits and vegetables.

If the symptoms do not improve or you have worsening of headache, review with your doctor for careful examination and to obtain more specific prescription medication.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor